Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


facial wasting
Aug 24, 2003

dr young

iam the same person from india . ireading inother forums of the body that person above 40 years starting with d4t and 3tc ie my medicines may have problems with facial wasting and lipodystrophy quicly .

doctor what do you suggest .

please reply .

everday as iam going thro the forums of the body iam getting so scared doctor that imay die inthe next few years and onurgent basis iam getting back to you .

ithink you owe a lot to me in the last birth .thats why iam troubling you so much .

doctor bye .

Response from Dr. Young

I'm not sure what I did in my previous life, but I'm very happy to assist.

Lipoatrophy can be a troubling issue for many patients. Stavudine (d4T) one of the components of your current drug regimen has been associated with an increased risk of developing lipoatrophy. The key thing to remember, though, is that there are other factors that can increase the risk of getting lipoatrophy-- these include how advanced your HIV disease is, age (increased is worse), race (caucasians at higher risk) and gender (male at higher risk).

Not everyone who takes d4T gets lipoatrophy, and I'd say that if d4T is one of your only treatment options in India, that d4T even with lipoatrophy is still better than progression to AIDS and death (my opinion). Keep an eye on your symptoms and let your doctor know if your having any problems. Good luck. BY


Previous
surgery
Next
side effects and neuropathy

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement